Posted by: Bee | 2009-07-08

Hypertension / High blood pressure

Hi doc, I' m being treated for high blood pressure for the last 3 and half weeks without the pressure lowering it remains in the area of 153/100, 164/98, 154/94. I am on 2.5mg daptril &  5mg amlodipine. Should I be overly concerned &  at what stage should I seek a physician' s help? Also what are the long term effects of persistently high bp?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Bee
Firstly - it sometimes takes 4-6 weeks before one really sees the effects of blood pressure medication - so you can give it a bit more time. If needed your doctor can add a low dose diuretic like Moduretic to this combination. High blood pressure can cause damage to your kidneys, brain and eyes over the long term. Folk remedy : take a teaspoon of honey each morning as supplement to your medication if you are not diabetic. See your doctor again in about 2 weeks time - write down the blood pressures as you take it daily so that he can get an idea of how it is going.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.